Topic: Insomnia. Shortness of breath at night

My mom is currently receiving full dose of Gemzar.  Has completed radiation/chemotherapy (half dose of Gemzar). Now only receiving Gemzar weekly for 3 weeks, then off one week. 
Lately, she has been having trouble sleeping at night and in addition complaining of shortness of breath at night only. 
Anyone else experience this?  we have an appointment with the oncologist today.

Anna

Re: Insomnia. Shortness of breath at night

Excellent that you hve an appointment today, ask the ONC and I am sure he can give her something for sleeping. Not sure wht the shortness of breath is about but hopefully he can help.

Teddy ~In our hearts forever~ATTITUDE is EVERYTHING
Any suggestion I offer is intended as friendly advice based solely on my own experience. Please consult your doctor for professional guidance.

Re: Insomnia. Shortness of breath at night

Sometimes I am short of breath at night and I think it is anxiety because the Ativan helps.
Lisa

This Information Is Not Intended Nor Implied To Be A Substitute For Professional Medical Advice. You Should Always Seek The Advice Of Your Physician Or Other Qualified Health Care Provider

Re: Insomnia. Shortness of breath at night

pak...I have learned that sleeplessness and shortness of breath both, can be side effects of Gemzar.  I am glad that you had an appointment with the physician today.
Please, keep us posted.
Hugs,
Marion

THIS INFORMATION IS NOT INTENDED NOR IMPLIED TO BE A SUBSTITUTE FOR PROFESSIONAL MEDICAL ADVICE. YOU SHOULD ALWAYS SEEK THE ADVICE OF YOUR PHYSICIAN OR OTHER QUALIFIED HEALTH CARE PROVIDER

Re: Insomnia. Shortness of breath at night

Thanks everyone for your input.  After blood work was done, her h/h was low and needed more blood transfusions.  It seems this Gemzar is really taking a toll on her blood count.

Anna